Hi & Welcome,
You are prescribed 1 to 10 a day? I find that odd.
Anyway, tapering is safe for the baby as long as you do it slowly. If you haven't already you need to contact your OBGYN and let them know what you are taking. You need to come clean in the event of a problem. I don't expect you will have one but if you do they will be prepared.
Please make sure that you follow a taper schedule from your doctor. Actually, as I mentioned, it would be best to follow a schedule from your OBGYN. They have more knowledge.
Glad to see youa re being responsible and congrats on your new soon to be bundle of joy!
You dont want to go cold turkey. Tapering is the only way to get off the meds. I dont quite understand the dosage amount. 10 per day seems alot to me. Just keep being honest with the OB. Make a list of all the questions you have and ask your doc as they know best. Hopefully they will be able to help you with your other medical issues so you dont have to continue these pills. sara
How much Tylenol are in these pills? I agree with IBK I would workout a taper plan with you obgyn and taper off of it and try to find an alternative safe migraine med.Good luck I hope everything works out ,,,
Well I think for the dosing instructions on the bottle it says "take 1-2 pills every 4-6 hours with a max of 10 pills per day". To me that means I can take 1 or 10, but no more than 10. Sorry, should have clarified that. I was in a HORRIFIC roll-over accident and also do other physical therapies, biofeedback, and massage. I would like to be taking nothing before the birth because the thought of a baby going through withdrawn is just heartbreaking. I did it once to myself by not making an appointment with the pain management doctor that only visited our small town once every other week, sort of as a forced detox. It was probably the worst thing I have ever done to myself. Let's be honest--even if you do NOT abuse the medication, at that dosing your body becomes dependent. Some days I don't have 10 pills (they are 5mg, so that is 50mg per day total if I take it all) worth of pain, but to be honest, even if I needed only 2- 5mg pills, I am taking 4 just to ward off the withdraws... I get the horrible flu symptoms--hot and cold and shaking and intense pain and skin hurting...uncontrolable bowels, the sweats... it's ugly. Did it on my own after one doctor refused to take me off of oxycontin and it was horrible. The thought of a baby having to go through that is just torturous. I know in my heart I will MAKE myself taper before the baby is born just on that principle alone, but my main concern is how long do I have to be totally off for it not to hurt the baby and cause withdraw, AND are we SURE it doesn't do anything development wise?? Thanks for the previous answers. :-)
PS- I don't need to "come clean". My OB AND Pain Management doctor are well aware of the meds I take. I stopped taking all muscle relaxers and migraine meds a good month before I got pregnant because I KNEW for sure those would be bad for development.
Oxycodone has no Tylenol. You can get Percocet, which is Oxycodone AND Tylenol, but since I am pregnant, we decided against anything with Tylenol since I was already going to be taking a narcotic. The less the better.
When is the baby due? I am sure the doctors would of told you if they thought something was wrong with the babies development. You have had Ultrasounds? Those are so neat!!!
I am only about 4 weeks, so no, I have been told nothing about the baby's development. Both my pain management doctor and my OB are very familiar with what I am taking and the dose. You don't typically have an ultrasound before 18-20 weeks unless they are just simply checking for placement or number of fetuses. I will have one around 8 weeks because my first was a twin but the second sack stopped growing after 12 weeks, but I have had zero issues with my previous pregnancies. I believe I am due around March of next spring.